Alert archive / Michigan / Tornado Warnings in 2026

Tornado Warning 1, NWS Grand Rapids, MI

March 6, 2026Calhoun County, Michigan

NWS Grand Rapids, MI issued this tornado warning at Mar 6, 2026, 4:36 PM EST for Calhoun County, Michigan. It was in force for 42 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 6, 2026, 4:36 PM EST (21:36 UTC)
Expired
Mar 6, 2026, 5:18 PM EST
In force
42 min
Issued by
NWS Grand Rapids, MI
Area
Storm-based polygon
Tornado
Radar indicated
Hail
1.0 in

County Calhoun County, MI

The radar

The Grand Rapids radar (KGRR), 96 km from the middle of the area, began a volume at 21:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 6, 4:38 PM ESTTORNADO3 Nw Union City, MI
Mar 6, 4:43 PM ESTTSTM WND DMG2 Ssw Burlington, MIISOLATED AND LOW-END-SEVERE TREE AND STRUCTURE DAMAGE IN THIS AREA.
Mar 6, 4:54 PM ESTTSTM WND DMG1 Nnw Tekonsha, MITorn down Exit Sign.
Mar 6, 4:58 PM ESTTORNADO4 Ne Tekonsha, MIAn EF0 Tornado with top winds of 85 mph began just west of the intersection of P Drive South and 18 1/2 Mile Road. The damage path ended near N Drive South between 20 Mile Road and 21 1/2 Mile Road. Start time 4:58 pm and end time 5:03 pm. Path length 2.75 mil

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this tornado warning; the first came 2 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Detroit, MI (KDTX), launched 12:00Z, 9.6 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 12:00Z on 2026-03-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 12:00Z on 2026-03-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 124 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
486 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
124 m²/s²
0-3 km storm-relative helicity
133 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

754 
WFUS53 KGRR 062136
TORGRR
MIC025-062230-
/O.NEW.KGRR.TO.W.0001.260306T2136Z-260306T2230Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Grand Rapids MI
436 PM EST Fri Mar 6 2026

The National Weather Service in Grand Rapids has issued a

* Tornado Warning for...
  Southeastern Calhoun County in south central Michigan...

* Until 530 PM EST.

* At 435 PM EST, a severe thunderstorm capable of producing a tornado
  was located over Union City, or 12 miles northwest of Coldwater,
  moving east at 35 mph.

  HAZARD...Tornado and quarter size hail.

  SOURCE...This storm has a history of producing tornadoes.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This dangerous storm will be near...
  Union City and Burlington around 440 PM EST.
  Homer around 500 PM EST.
  Albion around 510 PM EST.

Other locations impacted by this tornadic thunderstorm include
Tekonsha and Athens.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This Tornado Warning replaces the Severe Thunderstorm Warning issued
for the same area.

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 4209 8526 4226 8472 4207 8471 4207 8526
TIME...MOT...LOC 2135Z 248DEG 31KT 4207 8518 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN

$$

TJT
3 follow-up statements
490 
WWUS53 KGRR 062144
SVSGRR

Severe Weather Statement
National Weather Service Grand Rapids MI
444 PM EST Fri Mar 6 2026

MIC025-062230-
/O.CON.KGRR.TO.W.0001.000000T0000Z-260306T2230Z/
Calhoun MI-
444 PM EST Fri Mar 6 2026

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 530 PM EST FOR
SOUTHEASTERN CALHOUN COUNTY...

At 443 PM EST, a confirmed tornado was located just north of Union 
City and near Burlington, moving east at 35 mph. Seek shelter 
immediately!

HAZARD...Damaging tornado and quarter size hail.

SOURCE...Weather spotters confirmed tornado.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This tornado will be near...
  Homer around 500 PM EST.
  Albion around 510 PM EST.

Other locations impacted by this tornadic thunderstorm include
Tekonsha and Athens.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To repeat, a tornado is on the ground. TAKE COVER NOW! Move to a
basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.

&&

LAT...LON 4209 8526 4226 8472 4207 8471 4207 8526
TIME...MOT...LOC 2143Z 248DEG 31KT 4210 8509 

TORNADO...OBSERVED
MAX HAIL SIZE...1.00 IN

$$

HOVING
208 
WWUS53 KGRR 062205
SVSGRR

Severe Weather Statement
National Weather Service Grand Rapids MI
505 PM EST Fri Mar 6 2026

MIC025-062230-
/O.CON.KGRR.TO.W.0001.000000T0000Z-260306T2230Z/
Calhoun MI-
505 PM EST Fri Mar 6 2026

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 530 PM EST FOR
SOUTHEASTERN CALHOUN COUNTY...

At 504 PM EST, a severe thunderstorm capable of producing a tornado
was located near Homer, or 7 miles southwest of Albion, moving east
at 35 mph. This storm has a history of producing tornadoes.

HAZARD...Tornado and quarter size hail.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This dangerous storm will be near...
  Albion and Homer around 510 PM EST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 4218 8497 4226 8472 4214 8471 4209 8497
TIME...MOT...LOC 2204Z 248DEG 31KT 4217 8486 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN

$$

HOVING
634 
WWUS53 KGRR 062218
SVSGRR

Severe Weather Statement
National Weather Service Grand Rapids MI
518 PM EST Fri Mar 6 2026

MIC025-062228-
/O.CAN.KGRR.TO.W.0001.000000T0000Z-260306T2230Z/
Calhoun MI-
518 PM EST Fri Mar 6 2026

...THE TORNADO WARNING FOR SOUTHEASTERN CALHOUN COUNTY IS
CANCELLED...

The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore, the warning has been cancelled.

LAT...LON 4218 8497 4226 8472 4214 8471 4209 8497
TIME...MOT...LOC 2216Z 248DEG 31KT 4222 8470 

$$

HOVING

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Rapids, MI wrote its last area forecast discussion before this tornado warning went out at Mar 6, 2:31 PM EST, 2 hours 5 minutes earlier. Its key messages:

  • Strong To Severe Storms Possible This Afternoon and Evening, Again Saturday Morning
  • Above Normal Temperatures into Next Week
  • Mid-Week System Brings Chance Of Storms and Snow
Area forecast discussion, Mar 6, 2:31 PM EST, 2 hours 5 minutes before
Area Forecast Discussion
National Weather Service Grand Rapids MI
231 PM EST Fri Mar 6 2026

.KEY MESSAGES...

- Strong To Severe Storms Possible This Afternoon and Evening,
  Again Saturday Morning

- Above Normal Temperatures into Next Week

- Mid-Week System Brings Chance Of Storms and Snow

&&

.DISCUSSION...
Issued at 226 PM EST Fri Mar 6 2026

- Strong To Severe Storms Possible This Afternoon and Evening, Again
Saturday Morning

Several rounds of storms are expected over the next 24 hours, with
the potential of strong to severe storms with each system.

Round 1: This Afternoon and Evening

The next round of convection looks to arrive from mid afternoon
through mid-evening as the convection across Illinois propagates
to the northeast and redevelops. The warm front currently near the
Indiana state line will push north driven by low-level advection.
Latest trends suggest it will set up invof I-96 bringing the best
chance for surface based convection to the I-94 corridor west of
Jackson, potentially as far north as I-96. Hail to 1 inch in
diameter is possible in surface based and elevated convection,
with winds to 60 mph possible in any surface based storms. Brief,
weak tornadoes are possible given the strong amount of
environmental shear with any surface based storms. Heavy rain and
frequent lightning are expected in any storms.

Round 2: Saturday Morning

The next round arrives after 3am Saturday as additional
thunderstorms arrive from the west with a 60 knot low-level jet.
Storms then advance east through the next few hours, clearing the
area near daybreak. Questions remain as to how far north the
surface based instability gets, with recent short range model
guidance suggesting the best potential for surface based
destabilization across the southern half of the area. If
sufficient instability builds, hail to 1 inch will be possible in
any discrete storms, and wind gusts to 60 mph possible in any
clusters/bowing segments. Given the strong kinematics at play, the
concern for brief tornadoes continues if surface based storms are
realized, likely via QLCS processes given weak hodographs above
1km. However, this is reliant on convection being surface
based/low-level instability which is far from certain and will be
impacted by earlier convection. Heavy rain and frequent lightning
are expected in any storms.

Additional thunderstorm redevelopment is possible with the
passage of the cold front late morning into the early afternoon.
If sufficient instability lingers ahead of the front isolated
strong to marginally severe storms are possible, with damaging
winds the main concern in any such convection.

The other concern is heavy rainfall potentially leading to minor
flooding across portions of the area. HREF LPMM guidance continues
to suggest 2-3 inch rainfall totals are possible in isolated spots
if training storms occur. This will also send some of our quick
reacting river tributaries towards action stage (e.g. Sycamore
Creek, the Red Cedar River) however they are not expected to reach
flood stage.

- Above Normal Temperatures into Next Week

Highs today, as well as ahead of the cold front on Saturday will
reach the 60s in many areas. It will be slightly cooler Sunday in
the post frontal airmass with highs in the 50s. The 60s then return
Monday ahead of our next system. Some record highs and warm lows may
be tied or broken over the next few days. Check the climate section
below for details on records.

- Mid-Week System Brings Chance Of Storms and Snow

Our next significant system arrives in the Tuesday/Wednesday
timeframe ahead of phasing northern and southern stream waves across
the middle of the CONUS. There are questions as to where the surface
baroclinic zone sets up impacting whether and to what degree we
break into the warm sector of the system. ML guidance has trended
down with the potential for organized convection given a
corresponding ensemble trend for a weaker and more southerly surface
low. However, chances are not zero and we will continue to monitor
for any shifts in the forecast. 850 mb temps crash as the colder
northern stream air arrives for Wednesday. This will lead to rain
mixing with and possibly changing over to snow on the back side of
the system.

&&

.AVIATION /18Z TAFS THROUGH 18Z SATURDAY/...
Issued at 1248 PM EST Fri Mar 6 2026

Rain and some embedded thunderstorms are moving into Lower
Michigan from the southwest at 18Z. The rain will actually
improve LIFR conditions to IFR and eventually MVFR this
afternoon as visbys improve and low stratus breaks up. There
should be a lull in the rain/thunder tonight before another line
of rain and thunderstorms moves through late tonight, probably
around 10 to 12Z. LLWS of 40 to 50 knots can be expected this
today and tonight.

&&

.CLIMATE...
Issued at 237 PM EST Thu Mar 5 2026

      Record High Temperatures...

Friday March 6th...

Grand Rapids... 68 (1983)
Lansing... 65 (2009)
Kalamazoo... 72 (1983)
Battle Creek... 68 (1973)
Holland... 72 (1983)
Muskegon... 67 (1983)

Saturday March 7th...

Grand Rapids... 72 (2000)
Lansing... 74 (2000)
Kalamazoo... 76 (2000)
Battle Creek... 76 (2000)
Holland... 71 (2000)
Muskegon... 64 (2000)

      Record Warm Lows...

Saturday March 7th...

Grand Rapids... 53 (2012)
Lansing... 50 (2012)
Kalamazoo... 50 (1983)
Battle Creek... 51 (1973)
Holland... 56 (2012)
Muskegon... 50 (2012)

&&

.GRR WATCHES/WARNINGS/ADVISORIES...
MI...None.
MARINE...None.

&&

DISCUSSION...Thomas
AVIATION...Ostuno
CLIMATE...Thomas
Hazardous weather outlook, Mar 6, 2:33 PM EST, 2 hours 3 minutes before
Hazardous Weather Outlook
National Weather Service Grand Rapids MI
233 PM EST Fri Mar 6 2026

MIZ037>040-043>046-050>052-056>059-064>067-071>074-071945-
Mason-Lake-Osceola-Clare-Oceana-Newaygo-Mecosta-Isabella-Muskegon-
Montcalm-Gratiot-Ottawa-Kent-Ionia-Clinton-Allegan-Barry-Eaton-
Ingham-Van Buren-Kalamazoo-Calhoun-Jackson-
233 PM EST Fri Mar 6 2026

This hazardous weather outlook is for portions of southwest Lower
Michigan.

.DAY ONE...This Afternoon and Tonight

Thunderstorms are expected this afternoon/evening. A few storms
could be strong to severe. Locally heavy rainfall, damaging winds
to 60 mph, and hail to 1 inch are the main threats. A brief
tornado cannot be ruled out.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

Thunderstorms are expected early Saturday morning. A few storms
could be strong to severe. Locally heavy rainfall, damaging winds
to 60 mph, and hail to 1 inch are the main threats. A brief
tornado cannot be ruled out.

Southwest to west winds could gust toward 40 mph Saturday
afternoon.

Thunderstorms will be possible again Tuesday into Wednesday. A
transition to snow is possible Wednesday into Wednesday night.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

In the hours before

Special weather statement, Mar 6, 1:50 PM EST, 2 hours 46 minutes before
Special Weather Statement
National Weather Service Grand Rapids MI
150 PM EST Fri Mar 6 2026

MIZ052-058-059-066-067-061945-
Clinton MI-Gratiot MI-Ingham MI-Ionia MI-Eaton MI-
150 PM EST Fri Mar 6 2026

...Strong thunderstorms will impact portions of northern Ingham,
Gratiot, eastern Ionia, Clinton and northern Eaton Counties through
245 PM EST...

At 149 PM EST, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles south of Ithaca to 7 miles southeast of
Lake Odessa. Movement was northeast at 50 mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Lansing...             Charlotte...           St. Johns...
Portland...            Ithaca...              East Lansing...
Grand Ledge...         Williamston...         Potterville...
Breckenridge...        Elsie...               Edgemont Park...
DeWitt...              Capital Region Inter...Eureka...
Kalamo...              Ovid...                Dimondale...
Fowler...              Sebewa...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4271 8415 4253 8507 4275 8507 4312 8493
      4312 8484 4329 8484 4343 8437 4278 8436
      4278 8416
TIME...MOT...LOC 1849Z 241DEG 42KT 4318 8460 4271 8503

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

TJT

The office that day

Everything else NWS Grand Rapids, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 6, 8:29 AM ESTDense Fog AdvisoryGRRAllegan, Barry, Calhoun, Clare, Clinton, Eaton and 14 more5 hr
Mar 6, 1:50 PM ESTSpecial Weather StatementGRRClinton, Eaton, Gratiot55 min
Mar 6, 4:10 PM ESTSevere Thunderstorm Warning Considerable damage threatGRRKalamazoo24 min
Mar 6, 4:22 PM ESTSevere Thunderstorm WarningGRRCalhoun53 min
Mar 6, 5:10 PM ESTSevere Thunderstorm WarningGRRJackson65 min
Mar 6, 5:54 PM ESTSevere Thunderstorm WarningGRRAllegan, Van Buren66 min
Mar 6, 6:59 PM ESTSevere Thunderstorm WarningGRRClinton, Eaton, Ingham45 min

Nearby

Tornado Warnings in Michigan, 2026Every tornado warning in 2026Tornadoes in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.